I suffered from seizures and blackouts after trying to lose weight – it was terrifying
WHEN Rebecca Mullock started taking a new hit, she thought her weight loss worries would be a thing of the past.
But after he had a seizure, it turned out that the answer to his problems was potentially causing him to suffer serious side effects.
Rebecca, 31, from Paignton, Devon, started taking Saxenda in January.
It contains liraglutide, originally designed as an antidiabetic drug, which helps suppress appetite, much like semaglutide, found in similar Wegovy and Ozempic shots.
Wegovy – soon to be available on prescription only in Boots and rolling out to the NHS – is what Elon Musk and allegedly Kim Kardashian swear has helped them shed the extra pounds.
After taking the hit, Rebecca ended up in hospital four weeks later.
She says, “Like a lot of people, I had heard about weight loss jabs on TikTok and even though it was expensive, I wanted to give it a try.
“I went to a well known chemist’s website and was able to order three pens for £150 with one pen lasting ten days.
“I spent 15 years trying to lose weight and was excited to try them.
“They’re like a spiky pen that you inject into your stomach and within a week I had lost 6 pounds and my appetite had gone down.
Most read in Diet & Fitness
“I was maybe having one meal a day and I just wasn’t hungry.
“Ten days later, I was watching television when a charity advertisement appeared asking for donations for the war in Ukraine.
“I turned to my husband Dave, 48, a machine operator, and said, ‘What war?’
“My husband said I started having a panic attack – which I don’t remember at all – but he finally calmed me down and I went to bed.
“I have no recollection of the episode.
“At 3am I started having a seizure and my husband put me on the floor and called an ambulance.
“I had an EKG, blood work and MRI and they found nothing conclusive that caused the episode.
“I remember being terrified. I had no idea what was going on.
“They weren’t able to confirm this, but as Saxenda was the only thing I had started taking recently, they suggested the whole episode could have been caused by this.
“Seizures are listed as a rare side effect, but it scared me enough to stop using them and I will never use them again.
“It’s a shame because they were working out and I lost 18 pounds, but I’m back to the drawing board now.
“I’m 20lbs 7lbs right now, but I was 19lbs 3lbs when I used them.
“I think I’m in the minority with my experience, but it made me wonder if it should be that easy to get them.
“I didn’t speak to my GP before buying them online, but they were from a very reputable website.
“I just wonder, if I could just get them from my GP, if they would have reported side effects a bit more.
“I lost a whole week of my memory and no one can tell me if I’m going to get that back.”